Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 85, NWS Austin/San Antonio, TX

April 11, 2017Dimmit County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 11, 2017, 4:25 PM CDT for Dimmit County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2017, 4:25 PM CDT (21:25 UTC)
Expired
Apr 11, 2017, 5:15 PM CDT
In force
50 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Dimmit County, TX

The radar

The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2566 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.6
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

631 
WUUS54 KEWX 112125
SVREWX
TXC127-112215-
/O.NEW.KEWX.SV.W.0085.170411T2125Z-170411T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
425 PM CDT TUE APR 11 2017

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dimmit County in south central Texas...

* Until 515 PM CDT

* At 424 PM CDT, a severe thunderstorm was located near Las Vegas, or
  8 miles east of Big Wells, moving south at 10 mph.

  HAZARD...Half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Las Vegas and Farm to Market Road 468.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2852 9954 2864 9942 2863 9939 2835 9940
TIME...MOT...LOC 2124Z 342DEG 7KT 2853 9944 

HAIL...1.25IN
WIND...<50MPH
 
$$

PLATT
1 follow-up statement
269 
WWUS54 KEWX 112141
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
441 PM CDT TUE APR 11 2017

TXC127-112215-
/O.CON.KEWX.SV.W.0085.000000T0000Z-170411T2215Z/
Dimmit TX-
441 PM CDT TUE APR 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL DIMMIT COUNTY...

At 440 PM CDT, a severe thunderstorm was located near Las Vegas, or
10 miles southeast of Big Wells, moving south at 10 mph.

HAZARD...Half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

This severe thunderstorm will remain over mainly rural areas of east
central Dimmit County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2848 9951 2855 9945 2856 9940 2835 9940
TIME...MOT...LOC 2140Z 339DEG 9KT 2848 9942 

HAIL...1.25IN
WIND...<50MPH
 
$$

PLATT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:28 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 11, 2:28 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
228 PM CDT Tue Apr 11 2017

.SHORT TERM (Tonight through Wednesday Night)...
Upper air analysis this morning showed a trough extending from the
central plains through Texas to northern Mexico and a ridge to the
west. At the surface, a cold front was stretched from Georgetown to
Pandale. The cold front will stall and dissipate across our CWA and
slight chances for showers and thunderstorms will continue
overnight and Wednesday. Rain chances will retreat to the west
Wednesday night.

&&

.LONG TERM (Thursday through Tuesday)...
A combination of moist low level flow and a series of upper level
disturbances will keep slight chances for thunderstorms in the
forecast each day through Friday. A more intense upper level trough
will swing through the central plains Saturday bringing a better
chance for showers and thunderstorms over the weekend. Another upper
level trough will bring a chance for thunderstorms Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              63  80  64  79  63 /  20  20  10  20  10
Austin Bergstrom Intl Airport  62  80  62  79  62 /  20  20  10  20  10
New Braunfels Muni Airport     63  79  64  79  63 /  20  20  10  20  10
Burnet Muni Airport            62  77  62  76  61 /  20  20  10  20  10
Del Rio Intl Airport           66  80  65  79  65 /  30  30  20  20  10
Georgetown Muni Airport        62  79  63  77  62 /  20  20  10  20  10
Hondo Muni Airport             64  80  64  80  63 /  20  20  10  20  10
San Marcos Muni Airport        63  79  63  79  63 /  20  20  10  20  10
La Grange - Fayette Regional   64  80  63  80  62 /  20  20  10  20  -
San Antonio Intl Airport       64  79  65  79  64 /  20  20  10  20  10
Stinson Muni Airport           65  79  65  79  64 /  20  20  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Runyen
Synoptic/Grids...05
Public Service/Data Collection...YB
Hazardous weather outlook, Apr 11, 1:55 AM CDT, 14 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
155 AM CDT Tue Apr 11 2017

TXZ171>173-183>194-202>209-217>225-228-120700-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
155 AM CDT Tue Apr 11 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Rest of tonight.

A Flash Flood Watch is in effect for most of South Central Texas
through 7 am. Rain totals of 1 to 3 inches with isolated amounts
to 5 inches are possible through Tuesday morning...mainly for
areas along and east of the Edwards escarpment, including the
Interstate 35 corridor. This could lead to flash flooding for
these areas.

In addition...hail up to one inch in diameter and gusty winds up
to 60 mph are possible. A Severe Thunderstorm Watch is also in
effect through 7 am Tuesday, but these threats are secondary to
the main flash flooding threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected for the extended period.

.SPOTTER INFORMATION STATEMENT...

Please submit any flooding or severe weather reports to the
National Weather Service.

In the hours before

Special weather statement, Apr 11, 3:32 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
332 PM CDT TUE APR 11 2017

TXZ205-112115-
Bexar TX-
332 PM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEXAR COUNTY UNTIL
415 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacoste, or 7 miles east of Castroville, moving southeast at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, Somerset, Lackland AFB, Von Ormy, Macdona and Mangus
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2930 9879 2942 9877 2937 9850 2919 9859
TIME...MOT...LOC 2031Z 302DEG 13KT 2934 9875

PLATT
Special weather statement, Apr 11, 3:35 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
335 PM CDT TUE APR 11 2017

TXZ221-222-112115-
Karnes TX-Wilson TX-
335 PM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KARNES AND EAST
CENTRAL WILSON COUNTIES UNTIL 415 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kosciusko, moving east at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kosciusko, Gillett, Paweleville and State Highways 123 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2911 9802 2923 9792 2917 9770 2895 9787
TIME...MOT...LOC 2034Z 291DEG 9KT 2913 9790

PLATT
Special weather statement, Apr 11, 4:05 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT TUE APR 11 2017

TXZ203-112145-
Uvalde TX-
405 PM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UVALDE COUNTY UNTIL 445
PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan Wells, or 18 miles south of Leakey, moving southeast at 15
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Uvalde
County, including State Highway 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2946 9995 2955 9989 2945 9960 2926 9978
TIME...MOT...LOC 2104Z 302DEG 12KT 2948 9986

PLATT
Local storm report, Apr 11, 4:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 PM CDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             SOMERSET                29.23N 98.66W
04/11/2017  E0.50 INCH       BEXAR              TX   TRAINED SPOTTER

            DIME SIZED HAIL IN SOMERSET.

&&

CVP
Special weather statement, Apr 11, 4:07 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
407 PM CDT TUE APR 11 2017

TXZ217-228-112145-
Maverick TX-Dimmit TX-
407 PM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MAVERICK AND WEST
CENTRAL DIMMIT COUNTIES UNTIL 445 PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of El Indio, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Farias Lake.

LAT...LON 2859 10027 2865 10021 2856 10002 2841 10015
TIME...MOT...LOC 2106Z 301DEG 9KT 2858 10020

PLATT
Special weather statement, Apr 11, 4:17 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
417 PM CDT TUE APR 11 2017

TXZ228-112200-
Dimmit TX-
417 PM CDT TUE APR 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DIMMIT COUNTY UNTIL 500
PM CDT...

At 415 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Big Wells, moving southeast at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Las Vegas and Farm to Market Road 468.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2856 9952 2860 9946 2858 9940 2847 9940
TIME...MOT...LOC 2115Z 301DEG 8KT 2854 9943

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:26 PM CDTSpecial Weather StatementEWXLlano49 min
Apr 10, 8:50 PM CDTSevere Thunderstorm WarningEWXLlano55 min
Apr 10, 9:32 PM CDTAreal Flood AdvisoryEWXLlano4 hr
Apr 10, 9:35 PM CDTSevere Thunderstorm WarningEWXVal Verde70 min
Apr 10, 9:43 PM CDTSevere Thunderstorm WarningEWXLlano62 min
Apr 10, 10:41 PM CDTSevere Thunderstorm WarningEWXVal Verde64 min
Apr 10, 10:45 PM CDTSevere Thunderstorm WarningEWXLlano45 min
Apr 10, 10:50 PM CDTFlash Flood WarningEWXLlano3 hr
Apr 10, 11:28 PM CDTSpecial Weather StatementEWXLlano62 min
Apr 10, 11:46 PM CDTSevere Thunderstorm WarningEWXVal Verde29 min
Apr 11, 12:13 AM CDTSevere Thunderstorm WarningEWXVal Verde47 min
Apr 11, 12:29 AM CDTSpecial Weather StatementEWXGillespie76 min
Apr 11, 12:58 AM CDTSpecial Weather StatementEWXVal Verde62 min
Apr 11, 2:30 AM CDTSpecial Weather StatementEWXKendall45 min
Apr 11, 3:15 AM CDTSpecial Weather StatementEWXKendall45 min
Apr 11, 3:53 AM CDTAreal Flood AdvisoryEWXKendall, Kerr3 hr
Apr 11, 3:58 AM CDTSpecial Weather StatementEWXKendall47 min
Apr 11, 4:14 AM CDTSevere Thunderstorm WarningEWXKendall46 min
Apr 11, 4:24 AM CDTFlash Flood WarningEWXKendall3 hr
Apr 11, 4:57 AM CDTSpecial Weather StatementEWXKendall48 min
Apr 11, 5:19 AM CDTAreal Flood AdvisoryEWXKendall116 min
Apr 11, 8:19 AM CDTSpecial Weather StatementEWXBurnet26 min
Apr 11, 9:31 AM CDTSpecial Weather StatementEWXWilliamson44 min
Apr 11, 9:43 AM CDTSpecial Weather StatementEWXHays47 min
Apr 11, 10:08 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Travis, Williamson52 min
Apr 11, 10:18 AM CDTAreal Flood AdvisoryEWXBlanco, Hays, Travis3 hr
Apr 11, 10:31 AM CDTSpecial Weather StatementEWXWilliamson44 min
Apr 11, 10:51 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Apr 11, 10:55 AM CDTSevere Thunderstorm WarningEWXHays35 min
Apr 11, 11:01 AM CDTSpecial Weather StatementEWXBlanco29 min
Apr 11, 11:15 AM CDTSpecial Weather StatementEWXCaldwell30 min
Apr 11, 11:19 AM CDTSpecial Weather StatementEWXLee26 min
Apr 11, 11:30 AM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays4 hr
Apr 11, 11:31 AM CDTSpecial Weather StatementEWXHays29 min
Apr 11, 11:40 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall50 min
Apr 11, 11:56 AM CDTSpecial Weather StatementEWXCaldwell49 min
Apr 11, 11:57 AM CDTFlash Flood WarningEWXCaldwell, Hays3 hr
Apr 11, 12:19 PM CDTSpecial Weather StatementEWXTravis41 min
Apr 11, 12:21 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays54 min
Apr 11, 12:34 PM CDTSevere Thunderstorm WarningEWXComal41 min
Apr 11, 12:45 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee4 hr
Apr 11, 12:52 PM CDTTornado WarningEWXGuadalupe23 min
Apr 11, 12:56 PM CDTSpecial Weather StatementEWXBastrop49 min
Apr 11, 1:05 PM CDTAreal Flood AdvisoryEWXCaldwell, Comal, Guadalupe4 hr
Apr 11, 1:06 PM CDTSevere Thunderstorm WarningEWXComal, Guadalupe39 min
Apr 11, 1:15 PM CDTTornado WarningEWXGuadalupe30 min
Apr 11, 1:20 PM CDTSpecial Weather StatementEWXLlano40 min
Apr 11, 1:24 PM CDTFlash Flood WarningEWXComal, Guadalupe, Hays4 hr
Apr 11, 1:44 PM CDTSevere Thunderstorm WarningEWXGuadalupe, Wilson32 min
Apr 11, 1:57 PM CDTRiver Flood WarningEWXBlanco17 hr
Apr 11, 1:57 PM CDTRiver Flood WarningEWXHays23 hr
Apr 11, 1:57 PM CDTRiver Flood WarningEWXHays20 hr
Apr 11, 1:58 PM CDTSpecial Weather StatementEWXBexar47 min
Apr 11, 2:04 PM CDTSpecial Weather StatementEWXGuadalupe41 min
Apr 11, 2:07 PM CDTAreal Flood AdvisoryEWXBexar4 hr
Apr 11, 2:21 PM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Travis, Williamson3 hr
Apr 11, 2:27 PM CDTSevere Thunderstorm WarningEWXGonzales, Guadalupe36 min
Apr 11, 2:36 PM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Apr 11, 2:36 PM CDTRiver Flood WarningEWXGuadalupe18 hr
Apr 11, 2:45 PM CDTSpecial Weather StatementEWXBexar45 min
Apr 11, 2:57 PM CDTAreal Flood AdvisoryEWXBandera, Medina3 hr
Apr 11, 3:19 PM CDTSpecial Weather StatementEWXFrio41 min
Apr 11, 3:27 PM CDTSpecial Weather StatementEWXMedina48 min
Apr 11, 3:32 PM CDTSpecial Weather StatementEWXBexar43 min
Apr 11, 3:35 PM CDTSpecial Weather StatementEWXKarnes40 min
Apr 11, 3:48 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala42 min
Apr 11, 4:00 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes, Wilson3 hr
Apr 11, 4:05 PM CDTSpecial Weather StatementEWXUvalde40 min
Apr 11, 4:07 PM CDTSpecial Weather StatementEWXMaverick38 min
Apr 11, 4:17 PM CDTSpecial Weather StatementEWXDimmit43 min
Apr 11, 4:34 PM CDTSpecial Weather StatementEWXAtascosa41 min
Apr 11, 4:56 PM CDTSpecial Weather StatementEWXDimmit49 min
Apr 11, 5:01 PM CDTSpecial Weather StatementEWXDimmit44 min
Apr 11, 5:06 PM CDTSevere Thunderstorm WarningEWXDimmit39 min
Apr 11, 5:14 PM CDTAreal Flood AdvisoryEWXUvalde3 hr
Apr 11, 5:37 PM CDTSpecial Weather StatementEWXZavala53 min
Apr 11, 5:41 PM CDTSpecial Weather StatementEWXMaverick49 min
Apr 11, 5:45 PM CDTRiver Flood WarningEWXCaldwell, Gonzales33 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.